Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 42, NWS Wilmington, NC

June 17, 2014Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 17, 2014, 6:12 PM EDT for Robeson County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2014, 6:12 PM EDT (22:12 UTC)
Expired
Jun 17, 2014, 6:45 PM EDT
In force
33 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Robeson County, NC

The radar

The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WUUS52 KILM 172212
SVRILM
NCC155-172245-
/O.NEW.KILM.SV.W.0042.140617T2212Z-140617T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  REX...OR 10 MILES NORTHEAST OF RED SPRINGS...AND MOVING SOUTH AT 10
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   REX...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN
PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...
DEADLY LIGHTNING AND HEAVY RAIN.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3492 7897 3490 7893 3487 7891 3486 7892
      3484 7890 3485 7916 3486 7916 3491 7911
      3496 7903
TIME...MOT...LOC 2212Z 350DEG 10KT 3489 7904

$$

SGL
2 follow-up statements
674 
WWUS52 KILM 172235
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
635 PM EDT TUE JUN 17 2014

NCC155-172245-
/O.CON.KILM.SV.W.0042.000000T0000Z-140617T2245Z/
ROBESON NC-
635 PM EDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTH CENTRAL ROBESON COUNTY...

AT 633 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
REX...OR 9 MILES EAST OF RED SPRINGS...MOVING SOUTH AT 10 MPH.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3489 7900 3486 7899 3484 7898 3485 7916
      3486 7916 3491 7911 3496 7904
TIME...MOT...LOC 2236Z 350DEG 10KT 3482 7903

$$

SGL
987 
WWUS52 KILM 172244
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
644 PM EDT TUE JUN 17 2014

NCC155-172254-
/O.EXP.KILM.SV.W.0042.000000T0000Z-140617T2245Z/
ROBESON NC-
644 PM EDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ROBESON COUNTY
WILL EXPIRE AT 645 PM EDT...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3489 7900 3486 7899 3484 7898 3485 7916
      3486 7916 3491 7911 3496 7904
TIME...MOT...LOC 2244Z 350DEG 10KT 3480 7903

$$

SGL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:10 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 17, 3:10 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
310 PM EDT TUE JUN 17 2014

.SYNOPSIS...
HIGH PRESSURE WILL EXTEND BACK OVER THE CAROLINAS FROM OFFSHORE
INTO THE WEEKEND. THIS PATTERN WILL ALLOW HIGH HEAT AND HUMIDITY TO
EXIST ACROSS THE REGION ALONG WITH AN INCREASING RISK FOR SHOWERS
AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...THE CENTER OF HIGH PRESSURE HAS MOVED OFFSHORE
AND WILL RIDGE BACK ACROSS THE EASTERN CAROLINAS THROUGH TONIGHT.
WATER VAPOR IMAGERY SHOWS THE AIRMASS IS NOT QUITE AS DRY AS ON
MONDAY. ALTHOUGH THERE IS CONSIDERABLE CIN TO OVERCOME THIS
AFTERNOON...A CLUSTER OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
NORTH OF ROBESON AND BLADEN COUNTIES. SOME OF THE HIGHER RESOLUTION
MODELS ARE INDICATING THIS ACTIVITY WILL REDEVELOP OR MOVE
SOUTH...PERHAPS REACHING A LINE FROM HARTSVILLE TO DILLON TO EYF TO
ROCKY POINT IN PENDER COUNTY.

THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG TO
POSSIBLY DAMAGING WINDS GIVEN THE PRONOUNCED INVERTED-V SOUNDINGS
AND DRY AIR ABOVE 10-11 KFT. VERY SLOW TO STATIONARY STORMS MAY
PRODUCE VERY LOCALIZED FLOODING. SMALL HAIL IS POSSIBLE WITH ANY
STORMS THAT ARE ABLE TO GAIN SIGNIFICANT DEPTH GIVEN WET BULB ZERO
VALUES. THE 50 DBZ CORE HEIGHT THIS AFTERNOON IS JUST UNDER 40000
FT.

THE HEAT WILL CONTINUE TO BE SIGNIFICANT THROUGH THE LATE
AFTERNOON. HIGH TEMPS IN THE MID AND UPPER 90S WEST OF THE
DEVELOPING AND DISTINCT SEABREEZE WILL COMBINE WITH DEWPOINTS IN THE
LOWER TO MID 60S TO BRING THE HEAT INDEX UP TO 100 DEGREES...MAINLY
ALONG AND WEST OF INTERSTATE 95. ELSEWHERE...DEWPOINTS IN THE UPPER
60S AND LOWER 70S AND TEMPERATURES IN THE UPPER 80S TO LOWER 90S
WILL KEEP THE HEAT INDEX BELOW THE CENTURY MARK.

CONVECTION WILL QUICKLY DISSIPATE DURING THE EARLY EVE AS HEATING
WANES. SKIES WILL BE CLEAR OR CLEARING DURING THE EVE. MAY SEE SOME
PATCHY FOG TOWARD MORNING...ESPECIALLY WHERE LOCALLY HEAVY RAIN
FALLS THIS AFTERNOON AND EARLY EVE. LOWS WILL BE WITHING A DEGREE OR
SO OF 70...WITH MID 70S AT THE BEACHES.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...HEAT WILL BE THE MAIN ISSUE THROUGH THE SHORT
TERM PERIOD WITH HEAT INDICES TOPPING OUT AROUND 100 FOR MANY
LOCATIONS EACH AFTERNOON. CHANCES FOR SHRA/TSRA WILL BE MINIMAL
EARLY ON IN THE PERIOD WITH A LITTLE BETTER CHANCE FOR DIURNAL
ACTIVITY BY THURSDAY AS THE UPPER RIDGE EXERTS LESS OF AN INFLUENCE.
THE AFOREMENTIONED AFTERNOON TEMPS WILL BE A FEW CATEGORIES ABOVE
NORMAL.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...HEAT INDICES AROUND 100 DEGREES AND INCREASING
CHANCES FOR CONVECTION WILL BE THE MAIN FOCUS IN THE EXTENDED
FORECAST. ON FRIDAY...GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT
WITH UPPER LEVEL RIDGE IN PLACE ACROSS THE REGION...WHICH BEGINS TO
BREAK DOWN AS AN UPPER LEVEL TROUGH STARTS TO ADVECT AND BECOME
ELONGATED ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY. MOISTURE
RETURNS WITH PWAT VALUES INCREASING TO NEAR ALMOST 2 INCHES AS EARLY
AS SATURDAY. THE HEAT RETURNS AS WELL WITH TEMPERATURES IN THE UPPER
90S INLAND DOWN INTO THE LOWER 90S ALONG THE COAST. THIS WITH
DEWPOINTS IN THE 70S DO EXPECT HEAT INDICES TO REACH 100 IF NOT
SLIGHTLY HIGHER NEAR HEAT ADVISORY CRITERIA (105F) IN SOME
LOCATIONS. WITH AN UNSTABLE AIRMASS WELL IN PLACE EXPECT INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY WITH THE
INTERACTION OF THE AFTERNOON SEABREEZE...THE AFFECTS OF THE PIEDMONT
TROUGH...AND ANY ADDITIONAL LINGERING BOUNDARIES FROM PREVIOUS DAYS
AS WE MOVE FORWARD IN THE PERIOD. ANTICIPATE HIGHER CHANCES OF
CONVECTION TO BEGIN LATER IN THE WEEKEND/EARLY NEXT WEEK AS AN
APPROACHING COLD FRONT NEARS THE AREA.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...OTHER THAN AN ISOLATED SHOWER...NO PRECIPITATION IS
EXPECTED TO AFFECT THE TERMINALS THIS AFTERNOON WITH PREDOMINATELY
SOUTHWEST FLOW. NEARLY CLEAR SKIES TONIGHT WITH GOOD RADIATIONAL
COOLING. MOISTURE PROFILES INDICATE VERY SHALLOW MOISTURE AT THE
SURFACE AFTER 06Z...WITH SHALLOW FOG EXPECTED AT THE INLAND
TERMINALS AND CRE. ANY FOG WILL QUICKLY BURN OFF BY 12Z...WITH MORE
SOUTHWEST FLOW EXPECTED.

EXTENDED OUTLOOK...VFR TUESDAY THROUGH SATURDAY. SLIGHT CHANCE OF
SHOWERS AND TSTMS TUESDAY THROUGH THURSDAY...WITH GREATER CHANCES
FRIDAY AND SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...THE CENTER OF HIGH PRESSURE WILL CONTINUE TO
SLOWLY DRIFT SEAWARD THROUGH TONIGHT. THIS WILL ALLOW WINDS TO
SLOWLY VEER FROM SOUTH TO SOUTHWEST. WINDS WILL BE STRONGEST THROUGH
THIS EVE...SUSTAINED AROUND 15 KT ACROSS THE NEAR SHORE WATERS...AS
A DISTINCT SEABREEZE SLOWLY DISSIPATES. SEAS WILL BE 2 TO 3 FT.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...INLAND TROUGH AND RIDGE OF HIGH PRESSURE
OFFSHORE WILL KEEP SOUTHWESTERLY FLOW IN PLACE ACROSS THE COASTAL
WATERS. SPEEDS WILL BE AROUND 10 KNOTS EACH NIGHT AND MORNING...THEN
AROUND 15 KNOTS EACH AFTERNOON AND EARLY EVENING AS THE SEA BREEZE
BECOMES FULLY DEVELOPED. SEAS ARE EXPECTED TO BE 3 FT OR LESS
THROUGH THE PERIOD.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...SOUTH-SOUTHWEST FLOW AROUND 10 TO 15 KTS AND
SEAS 2 TO 3 FEET ARE EXPECTED ON FRIDAY ACROSS THE WATERS AS HIGH
PRESSURE REMAINS OFFSHORE. INTO THE WEEKEND...MODELS CONTINUE TO
INDICATE A TIGHTENING GRADIENT WHICH WILL ALLOW FOR WINDS TO
INCREASE TO 15 TO 20 KTS...AND WIND-WAVE SEAS INCREASING TO 3 TO 4
FT...WITH 5 FT SEAS POSSIBLE IN THE EXTREME OUTER WATERS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RJD
SHORT TERM...SRP
LONG TERM...SGL
AVIATION...43/RJD
Hazardous weather outlook, Jun 17, 3:14 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT TUE JUN 17 2014

NCZ106-108-110-SCZ054-056-181915-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
314 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES WILL REACH IF NOT EXCEED 100 DEGREES MID WEEK
AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-181915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
314 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG THUNDERSTORM WILL BE POSSIBLE ACROSS PORTIONS OF THE AREA
INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES WILL APPROACH 105 DEGREES MID WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-181915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
314 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Jun 17, 5:28 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
528 PM EDT TUE JUN 17 2014

SCZ017-172215-
MARLBORO-
528 PM EDT TUE JUN 17 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS MARLBORO COUNTY THROUGH 615
PM EDT...

AT 527 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WALLACE...OR ABOUT 7 MILES NORTHEAST OF CHERAW...MOVING SOUTH AT 5
MPH.

SOME LOCATIONS IMPACTED INCLUDE CHAVISTOWN AND WALLACE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH COULD CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7967 3476 7962 3465 7981 3464 7980
      3465 7982 3465 7983 3468 7986 3475 7990
      3477 7994 3480 7994 3481 7993
TIME...MOT...LOC 2127Z 010DEG 4KT 3478 7983

SGL
Special weather statement, Jun 17, 5:50 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
550 PM EDT TUE JUN 17 2014

NCZ087-096-172245-
BLADEN-ROBESON-
550 PM EDT TUE JUN 17 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 645 PM EDT...

AT 550 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PARKTON...OR ABOUT 11 MILES NORTHEAST OF RED SPRINGS...MOVING SOUTH
AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE RED SPRINGS...ALMA...BUIE...DUART...
HOWELLSVILLE...MAXTON...REX...SEVEN BRIDGES...SHANNON...ST. PAULS...
TOBERMORY AND TOLARSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3492 7897 3489 7892 3486 7892 3484 7890
      3486 7881 3469 7879 3470 7930 3471 7939
      3477 7934 3482 7936 3484 7935 3484 7919
      3496 7904
TIME...MOT...LOC 2150Z 010DEG 6KT 3491 7904

SGL
Special weather statement, Jun 17, 6:06 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 PM EDT TUE JUN 17 2014

SCZ017-172230-
MARLBORO-
606 PM EDT TUE JUN 17 2014

...A STRONG THUNDERSTORM WILL DRIFT SOUTH ACROSS NORTHEAST MARLBORO
COUNTY THROUGH 630 PM EDT...

AT 606 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MCCOLL...OR ABOUT 7 MILES SOUTHWEST OF LAURINBURG...MOVING SOUTH AT
5 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CLIO...MCCOLL AND
TATUM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3463 7946 3463 7945 3457 7952 3458 7963
      3466 7980 3476 7962
TIME...MOT...LOC 2204Z 239DEG 1KT 3472 7958

COLBY

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:10 PM EDTCoastal Flood AdvisoryILMNew Hanover5 hr
Jun 17, 5:50 PM EDTSpecial Weather StatementILMRobeson55 min
Jun 17, 6:46 PM EDTSpecial Weather StatementILMRobeson59 min
Jun 17, 7:11 PM EDTAreal Flood AdvisoryILMRobeson79 min
Jun 17, 7:39 PM EDTSpecial Weather StatementILMRobeson36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.